Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 324, NWS Wichita, KS

July 12, 2011Chautauqua County, Elk County, Wilson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2011, 5:10 PM CDT for Chautauqua County, Elk County, Wilson County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 5:10 PM CDT (22:10 UTC)
Expired
Jul 12, 2011, 5:45 PM CDT
In force
35 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Chautauqua County, KS, Elk County, KS, Wilson County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KICT 122210
SVRICT
KSC019-049-205-122315-
/O.NEW.KICT.SV.W.0324.110712T2210Z-110712T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  EASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 615 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF ELK FALLS...OR 12 MILES NORTH OF SEDAN...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELK FALLS...LONGTON...FREDONIA...BUXTON AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3726 9633 3760 9616 3755 9569 3738 9588
      3738 9596 3731 9596 3717 9612
TIME...MOT...LOC 2211Z 218DEG 15KT 3730 9614
WIND...HAIL 70MPH <.75IN

$$

MCGUIRE
3 follow-up statements
175 
WWUS53 KICT 122229
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT TUE JUL 12 2011

KSC019-122240-
/O.CAN.KICT.SV.W.0324.000000T0000Z-110712T2315Z/
CHAUTAUQUA KS-
529 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3730 9631 3760 9616 3755 9569 3738 9588
      3738 9596 3731 9597
TIME...MOT...LOC 2230Z 218DEG 15KT 3736 9608

$$

KSC049-205-122315-
/O.CON.KICT.SV.W.0324.000000T0000Z-110712T2315Z/
ELK KS-WILSON KS-
529 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON AND EASTERN ELK COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONGTON...OR 16 MILES NORTH
OF SEDAN...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LONGTON...FREDONIA...BUXTON AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3730 9631 3760 9616 3755 9569 3738 9588
      3738 9596 3731 9597
TIME...MOT...LOC 2230Z 218DEG 15KT 3736 9608
WIND...HAIL 60MPH <.75IN

$$

MCGUIRE
794 
WWUS53 KICT 122240
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT TUE JUL 12 2011

KSC049-205-122315-
/O.CON.KICT.SV.W.0324.000000T0000Z-110712T2315Z/
ELK KS-WILSON KS-
540 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON AND NORTHEASTERN ELK COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF FALL RIVER...OR
26 MILES SOUTHEAST OF EUREKA...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FREDONIA AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 9625 3760 9616 3755 9570 3738 9588
TIME...MOT...LOC 2240Z 199DEG 22KT 3753 9601
WIND...HAIL 60MPH <.75IN

$$

MCGUIRE
231 
WWUS53 KICT 122245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT TUE JUL 12 2011

KSC049-205-122256-
/O.CAN.KICT.SV.W.0324.000000T0000Z-110712T2315Z/
ELK KS-WILSON KS-
545 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON AND
NORTHEASTERN ELK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3739 9625 3760 9616 3755 9570 3738 9588
TIME...MOT...LOC 2246Z 199DEG 22KT 3756 9599

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:06 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 12, 3:06 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT TUE JUL 12 2011

.DISCUSSION...

MAIN FORECAST CONCERNS ARE CONVECTIVE TRENDS FOR THE FIRST COUPLE OF
PERIODS WITH ATTENTION TURNING BACK TO THE HEAT THROUGH THE
BEGINNING OF NEXT WEEK.

SYNOPSIS:
IN THE UPPER LEVELS WE CURRENTLY HAVE A SHORTWAVE TROUGH APPROACHING
THE PACIFIC NW WITH ADDITIONAL ENERGY SLIDING OVER SOUTHERN ONTARIO.
MEANWHILE THE FEATURE THAT WILL DIRECTLY IMPACT OUR AREA WILL BE THE
SLOW MOVING TROPICAL-LIKE WAVE THAT IS SITUATED OVER NW OKLAHOMA. AT
THE SURFACE A COLD FRONT STRETCHES FROM NORTHERN MO INTO
WEST-CENTRAL KS.

TONIGHT-WED:
THESE TWO PERIODS WILL HAVE THE "BEST" CONVECTIVE CHANCES THROUGH
THIS FORECAST PACKAGE AS THE UPPER CIRCULATION CONTINUES TO MAKE ITS
WAY EAST. IN THE WEAKLY CAPPED ENVIRONMENT STORMS DEVELOPED THIS
AFTERNOON OVER EASTERN KS WHERE BETTER LOW LEVEL MOISTURE RESULTED
IN HIGHER INSTABILITY. FEEL ANOTHER AREA OF MORE ORGANIZED CONVECTION
WILL BE ALONG THE FRONT OVER WEST-CENTRAL KS. CURRENT THINKING IS
THAT DIURNALLY DRIVEN PRECIP WILL PROVIDE THE MOST COVERAGE AND WILL
THEREFORE HOLD ONTO THE HIGHEST PRECIP CHANCES THROUGH THE EVENING
HOURS.

BY WED AFTERNOON THE UPPER IMPULSE WILL BE LOCATED OVER FAR EASTERN
KS/EASTERN OK. THIS FEATURE WILL CONTINUE TO RESULT IN WEAK
AFTERNOON CAPPING. HOWEVER THE BETTER SURFACE FOCUS FOR MORE
ORGANIZED CONVECTION WILL BE PUSHED EAST OF WHERE IT IS TODAY
RESULTING IN FAR EASTERN KS AND MO HAVING THE BETTER PRECIP CHANCES.
AT THE SAME TIME ADDITIONAL UPPER ENERGY IS EXPECTED TO LIFT OUT OF
THE CENTRAL ROCKIES AND INTO THE NORTHERN HIGH PLAINS BY WED
AFTERNOON...RESULTING IN ADDITIONAL CONVECTION OVER WESTERN NE/NW KS.

WITH SOME LINGERING CLOUD OVER ASSOCIATED WITH THE UPPER
IMPULSE...TEMPS ON WED WILL LIKELY BE THE COOLEST THROUGH THE NEXT 7
DAYS AS THEY TOP OUT IN THE MID TO UPPER 90S.

THU-TUE:
THE MAIN THEME THROUGH THESE PERIODS WILL BE A STRENGTHENING RIDGE
OVER THE SOUTHERN PLAINS WHICH WILL BRING A RETURN TO THE INTENSE
HEAT. GIVEN THE INTENSE HEAT THERE WILL BE A CHANCE FOR A LATE
AFTERNOON STRAY STORM EACH DAY...HOWEVER COVERAGE IS NOT EXPECTED TO BE
HIGH ENOUGH TO MENTION IN THE FORECAST AT THIS TIME. BY FRI IT IS
LIKELY WE WILL BE BACK INTO THE HEAT HEADLINE BUSINESS FOR MUCH OF
THE AREA.

LAWSON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WEAK UPPER LOW CIRCULATING OVER FAR NORTHWESTERN OKLAHOMA EARLY
THIS AFTERNOON...WILL DRIFT EAST-NORTHEASTWARD ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS TONIGHT INTO WEDNESDAY MORNING.
WEAK FORCING FROM THE UPPER LOW SHOULD GENERATE SCATTERED
SHOWERS/T-STORMS THIS PM/EVE ESPECIALLY OVER SOUTHEAST KS WHERE
THE BETTER INSTABILITY IS. GUSTY WINDS POSSIBLE NEAR ANY STORMS
GIVEN HIGH TEMPERATURE-DEWPOINT SPREADS BELOW CLOUD BASE. FOR
NOW...HAVE UTILIZED VCTS AT MOST SITES TO ACCOUNT FOR ISOLATED-
SCATTERED ECHOES. OTHERWISE VFR CONDITIONS TO PREVAIL OUTSIDE ANY
STORMS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  97  76 102 /  30  20  10  10
HUTCHINSON      75  98  76 102 /  20  20  10  10
NEWTON          74  96  75 101 /  30  20  20  10
ELDORADO        74  96  75  99 /  30  20  10  10
WINFIELD-KWLD   76  98  77 102 /  30  20  10  10
RUSSELL         74  97  75 101 /  20  20  20  10
GREAT BEND      74  98  75 102 /  20  20  20  10
SALINA          74  97  75 100 /  30  30  20  20
MCPHERSON       74  97  75 101 /  30  30  20  10
COFFEYVILLE     76  97  75  98 /  40  30  10  20
CHANUTE         75  94  74  97 /  40  30  20  20
IOLA            74  93  74  97 /  40  30  20  20
PARSONS-KPPF    76  96  75  98 /  40  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ053-
070>072-094>096-098>100.

&&
Hazardous weather outlook, Jul 12, 4:24 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT TUE JUL 12 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131630-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL CONTINUE ACROSS SOUTHEASTERN KANSAS INTO THE
EARLY EVENING HOURS. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR
DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 135. A FEW OF
THE STRONGER STORMS WILL BE CAPABLE OF 55 MPH WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 135. A FEW OF
THE STRONGER STORMS MAY PRODUCE 40 TO 50 MPH WIND GUSTS.

THE CHANCES FOR DANGEROUS HEAT ARE INCREASING FROM THURSDAY THROUGH
TUESDAY. AFTERNOON HEAT INDICES OF 105 TO 110 ARE LIKELY. THEREFORE
ONE SHOULD LISTEN FOR POSSIBLE EXCESSIVE HEAT WARNINGS...ESPECIALLY
FOR FRIDAY THROUGH THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, Jul 12, 4:40 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT TUE JUL 12 2011

KSZ095-099-122230-
MONTGOMERY-WILSON-
440 PM CDT TUE JUL 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY AND WILSON COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELK CITY...OR 20 MILES NORTHEAST OF
SEDAN...AND MOVING NORTH AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Special weather statement, Jul 12, 4:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT TUE JUL 12 2011

KSZ099-100-122230-
LABETTE-MONTGOMERY-
441 PM CDT TUE JUL 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LIBERTY...OR NEAR COFFEYVILLE...AND MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Special weather statement, Jul 12, 4:58 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT TUE JUL 12 2011

KSZ069-083-122245-
BUTLER-SEDGWICK-
458 PM CDT TUE JUL 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANDOVER...OR 12 MILES EAST OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Jul 12, 5:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     4 SE WICHITA            37.65N 97.29W
07/12/2011  E58 MPH          SEDGWICK           KS   TRAINED SPOTTER

            ESTIMATED 58MPH WINDS.

&&

SULLIVAN
Local storm report, Jul 12, 5:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     DEARING                 37.06N 95.71W
07/12/2011                   MONTGOMERY         KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN OF 6 TO 12
            INCHES IN DIAMETER AND COVERING ROADWAYS.

&&

VJP
Local storm report, Jul 12, 5:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     3 S BELLE PLAINE        37.35N 97.28W
07/12/2011                   SUMNER             KS   PUBLIC

            PUBLIC REPORTS TO KAKE THAT THERE WERE UTILITY POLES AND
            6 TO 12 INCH DIAMETER TREES SNAPPED. TIME IS RADAR
            ESTIMATED.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:02 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson24 min
Jul 12, 5:37 PM CDTSevere Thunderstorm WarningICTWilson, Woodson53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.